Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Use of prednisone and Kaposi sarcoma
Jun 10, 2016

Hello Doctor

I just started my treatment with antiretrovirals 6 weeks ago, with Truvada and Issentress. Before I started Kaposi Sarcoma appeared on my skin in my face, back and legs. The biggest one is in the legs. Since I started treatment no new lesions have appeared, just little spots around the previous ones, but much smaller and in clearer colors.

The next week I'll take some tests because me and my doctor are afraid that some internal lesions have appeared, because I have voice issues that started around the same time the sarcoma appeared. I have no other signs of internal lesions, there is no bleed when I go to the bathroom, I can breathe properly and have no pain of any kind in other organs,

My doctor prescribed me with prednisone to see if it can help me with the voice issues because it has anti inflammatory properties, but I have read that it is bad for de cd4 cell count and that it can increase the damage of the Kaposi sarcoma. The dosis he prescribed is 25 mg he first two days, 12.5 mg the next five days, and 5 mg for other 7 days.

What do you think about it? I don't want the Kaposi sarcoma to get worse.

Than you for your time .

Response from Dr. Young

Hello and thanks for posting.

While prolonged use of corticosteroid medications, like prednisone can cause many problems, it's perfectly ok to use them in the setting of HIV or AIDS, especially when the individual (like you) is on good HIV treatments. Shorter term use (typically less than 2 or 3 weeks) isn't a problem, and for people who have severe Pneumocystis pneumonia, is actually strongly recommended.

I also agree with your current healthcare approach- you're on an excellent, and highly recommended initial ART treatment. With ART, your KS lesions should resolve and hopefully so without the need for additional medications.

Hope that's helpful, BY


Previous
1 pill a day w/o Efavirenz
Next
DTG + 3TC bitherapy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement